Flood, Delaware
- When
- June 26, 11:18 PM EST to June 27, 10:06 AM EST
- Where
- Delaware County, Chadds Ford
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.917, -75.399 (the zone’s center; the record gives no point)
The run-off from heavy rain that fell during the day on the 26th caused minor flooding along the main stem of the Brandywine Creek. The main stem of the Brandywine Creek at Chadds Ford had minor flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The run-off from heavy rain that fell during the day on the 26th caused minor flooding along the main stem of the Brandywine Creek. The main stem of the Brandywine Creek at Chadds Ford had minor flooding. It was above its 9 foot flood from 1218 a.m. EDT through 1106 a.m. EDT on the 27th. It crested at 10.09 feet at 7 a.m. EDT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 26, 9:10 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1010 PM EDT MON JUN 26 2006 .UPDATE... WE ARE GOING TO LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM AS THE AXIS OF HVY RAIN HAS SHIFTED WWD. UNFORTUNATELY THIS IS THE NOT END OF IT AS THE TROP CONNECTION CONTS AND WILL BE EXACERBATED BY A WEAK LO PRES SYS NEAR THE FL/GA BORDER THAT WILL SLIDE NORTH OVER THE NEXT TWO DAYS. THEY WILL HAVE TO SWING THRU OUR CWA TUE NGT INTO WED. WE WILL SCALE BACK THE MNTN OF PCPN OVRNGT AS MOST OF THE PCPN WILL BE GOING ARND THE WRN ATLC RDG THAT HAS NOSED FAR ENUF W TO PUSH THE RING OF FIRE NEAR THE WRN EDGE OF OUR CWA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 UNTIL 8 PM WEDNESDAY. && TFG PREV AFDS******************************************************* .OVERVIEW...WERE LOCKED IN THE GRIPS OF THE UPPER RIDGE OVER THE WESTERN ATLANTIC AND THE APPROACHING DEEP TROUGH IN THE MID WEST. NOT A VERY GOOD SCENARIO FOR THE TROPICAL SEASONAL FOR SEVERAL REASONS. BUT, THERE ARE SLOW SIGNS BEGINNING LONG TERM WHERE BOTH SYSTEMS FINALLY SHIFT TO THE EAST. ****HAVE EXTENDED THE FFA TO INCLUDE ADDITIONAL PARTS OF PA/ERN SHORE/DE THROUGH THIS EVENING **** THANKS TO ALL WHO COORDINATED AND PHONE IN CONDITIONS AND TIMELY REPORTS TODAY. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MOST NOTABLE FEATURE IS ON THE VISIBLE AND WATER VAPOR SATELLITE IMAGES. THEY SHOW A DEEP TROP FEED FROM THE NORTHERN BAHAMA ISLANDS TOWARD COASTAL NORTH CAROLINA THEN TURNING NORTHEAST AROUND THE PERIPHERY OF THE OFFSHORE RIDGE INTO NORTHERN NEW JERSEY. THE TREND HAS BEEN FOR THE HIGH TO BUILD TOWARD THE MAINLAND AND DECREASE THE THREAT OF PCPN OVER THE COASTAL PLAIN REGION AND SHIFTING IT PERHAPS TO OUR EXTREME WESTERN ZONES FOR LATER TONIGHT INTO TUESDAY MORNING. WITH THAT, ILL HOLD OFF ON EXTENDING THE FFA TO THE EAST BUT LEAVING IN PLACE WHERE CURRENTLY IS. I MAY ISSUED FOR SOME ERN SHORE COUNTIES SINCE THE RAIN IS GOING TO BE MOVING BACK TO THE EASTERN AREAS LATE TUESDAY INTO WEDNESDAY. WATER VAPOR IMAGE AT 1730Z SHOWS DRIER AIR NOW TO THE OUTER BANKS AND CONTINUE TO MOVE TO THE NORTH AND WEST. GIVEN THE CONFIDENCE IN CURRENT TRND/MODEL FCST MAY EVEN TAKE PCPN OUT OF THE COASTAL PLAIN. AS MENTIONED IN THE SPS SENT AT 1113AM SOME ARE STILL LIKELY TO SEE VERY HEAVY RAIN OVER THE NEXT COUPLE OF DAYS. TEMPERATURE-WISE THE 70S PREVAIL IN THE WARM RAINS BUT IN THE SUN, MAY RISE INTO THE MID 80S(HOLDING LINE ON TROPICAL AIRMASS)WHICH IS HARD TO REACH MORE THAN MID 80S. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE SHORT TERM TO SPILL INTO THE LONG TERM AS REGION CONTINUES UNDER DEEP TROUGH INITIALLY THEN BROAD CYCLONIC FLOW INTO THE WEEKEND. RESULT WILL BE OCNL SHOWERS/CHC OF TSTMS THROUGH THE PERIOD. NOT ANTICIPATING MUCH CHANGE FROM GUID FOR TEMPERATURES. && .AVIATION... FLYING CONDITIONS BEST ALONG THE COAST AS BERMUDA HIGH IS PUSHING DRIER AIR WESTWARD. VFR CONDITIONS AT KMIV AND KACY MAY HOLD THE REST OF THE AFTERNOON. LOWER CONDITIONS ALONG THE DELAWARE RIVER VALLEY TAF SITES WITH MVFR AND AT TIMES IFR CONDITIONS. FREQUENT SHOWERS WITH CB GROUPS WILL BE IN THERE FOR THE LATE AFTERNOON AND EVENING. MODELS TRYING TO CUT QPF OFF OVERNIGHT, BUT MAY PERSIST LONGEST AT KRDG WHERE I HAVE IT ENDING AT 04Z. AFTER THE SHOWERS DIMINISH CONDITIONS SHOULD RETURN TO MVFR FOR CIGS WITH A BRISK SE WIND. && .MARINE... STEADY SE FLOW 15 TO 20 KTS OVER THE WATERS THIS AFTERNOON SHOULD CARRY RIGHT INTO TUESDAY. MOST OF THE THE SHOWERS AND SCATTERED THUNDERSTORMS WILL BE CONFINED TO THE UPPER DELAWARE BAY THIS EVENING AND OVERNIGHT. WE WILL HAVE THE CHC THUNDER AGAIN TUESDAY AS THE TROPICAL FLOW CONTINUES AND THE LOW MOVES INLAND OVER THE CAROLINAS. THE SCA FLAG IS UP ON THE COAST AND I WILL PUT IT UP ON THE BAY AS WELL SINCE GUSTS WILL BE AROUND 25 KTS IN THE SHORT TERM. && .HYDROLOGY... HAVE BEEN HANDLING THE AREAS WITH EXCESSIVE RAIN WITH FLOOD WARNINGS THIS MORNING AND AFTERNOON. FLASH FLOOD GUID IS LITTLE MORE THAN 1 INCH FOR THE AREA WHERE FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. YOULL NOTE THERE IS NO WATCH FOR PHL COUNTY. THINKING IS THE HEAVY AREA NOW MOVING UP THROUGH NE MD/NRN DEL WITH STAY TO THE WEST OF PHL PROPER AND THEN ROTATE NE INTO NE PA AND NORTHWEST NJ. THE SECOND PCPN AREA UPSTREAM SHOULD ALSO STAY TO THE WEST, THEN PCPN BEGINS TO DIMINISH. A NEW FFA STATEMENT WILL BE ISSUED SHORTLY. && OVERVIEW/SHORT/LONG TERM/HYDROLOGY...EBERWINE AVIATION/MARINE...OHARA COR TO CHANGE FLOOD WATCH TO FLASH FLOOD WATCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 AM EDT MON JUN 26 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-271000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 515 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR MUCH OF EASTERN PENNSYLVANIA, NORTHWESTERN NEW JERSEY AND EXTREME NORTHEASTERN MARYLAND. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COASTS OF NEW JERSEY AND DELAWARE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HUMID AND UNSTABLE AIR WILL REMAIN OVER THE REGION THROUGH THE WEEK WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 839 PM EDT MON JUN 26 2006 PAZ060-067-068-071-270645- BERKS-CHESTER-MONTGOMERY-PHILADELPHIA- INCLUDING THE CITIES OF...READING...WEST CHESTER...NORRISTOWN 839 PM EDT MON JUN 26 2006 ...NEAR BANKFULL RISES MOVING DOWN THE SCHUYLKILL RIVER... HEAVY RAIN DURING THE PAST 24 HOURS IS CAUSING SIGNIFICANT RISES ALONG THE MAIN STEM OF THE SCHUYLKILL RIVER THIS MONDAY EVENING. THE SCHUYLKILL RIVER AT BERNE CRESTED AT 11.96 FEET AT 4 PM, JUST BELOW THE 12 FOOT FLOOD STAGE AT THAT LOCATION. AT 8 PM, THE WATER LEVEL OF THE SCHUYLKILL RIVER AT READING WAS 12.4 FEET AND NEAR CREST. FLOOD STAGE AT READING IS 13.0 FEET. AS THIS WATER MOVES DOWNSTREAM, SIGNIFICANT RISES WILL CONTINUE ALONG THE LOWER PORTIONS OF THE SCHUYLKILL RIVER. A CREST OF NEAR 12.5 FEET IS EXPECTED AT POTTSTOWN AROUND MIDNIGHT OR SO. FLOOD STAGE AT POTTSTOWN IS 13 FEET. EVEN FURTHER DOWNSTREAM, AT PHILADELPHIA, A CREST OF NEAR 10 FEET IS EXPECTED TOWARD MORNING. FLOOD STAGE AT PHILADELPHIA IS 11 FEET. ADDITIONAL SIGNIFICANT RAIN IS EXPECTED LATER TUESDAY AND WEDNESDAY AS A STORM MOVES NORTH FROM FLORIDA. GIVEN THE VERY WET CONDITIONS THAT ALREADY EXIST OVER THE AREA, RISES ALONG THE SCHUYLKILL RIVER AND ALL ITS FEEDER STREAMS ARE LIKELY. RESIDENTS IN THE SCHUYLKILL BASIN SHOULD KEEP ABREAST OF CHANGING WEATHER CONDITIONS AND BE PREPARED FOR ANY FLOOD WARNINGS WHICH MAY BE ISSUED LATER IN THE WEEK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 850 PM EDT MON JUN 26 2006 NJZ001-007-PAZ054-055-060>062-270400- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 850 PM EDT MON JUN 26 2006 ...ANOTHER ROUND OF SHOWERS WILL MOVE THROUGH BERKS COUNTY THE LEHIGH VALLEY THE SOUTHERN POCONOS AND PORTIONS OF NORTHWESTERN NEW JERSEY BEFORE MIDNIGHT... AT 8:45 PM, NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS, AND POSSIBLY SOME THUNDERSTORMS, MOVING NORTHWARD AT 15 TO 20 MILES AN HOUR THROUGH EAST-CENTRAL PENNSYLVANIA. SOME OF THE SHOWERS WILL BE VERY HEAVY, PRODUCING 1 TO 2 INCHES OF RAIN IN AN HOUR. THIS WILL CAUSE SPOTTY ROAD FLOODING AS WELL AS SIGNIFICANT RISES ON AREA CREEKS AND STREAMS. MOTORISTS IN THE REGION, INCLUDING ROUTES 22, 33, 78 AND 80, SHOULD WATCH FOR PONDING OF WATER AND LOCALIZED ROAD FLOODING THROUGH MIDNIGHT. PERSONS LIVING ALONG STREAMS AND CREEKS SHOULD CONTINUE TO PAY VERY CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR THE POSSIBLE ISSUANCE OF ADDITIONAL WARNINGS AND/OR ADVISORIES. MOTORISTS ARE REMINDED TO REFRAIN FROM DRIVING INTO FLOOD WATERS. FLOWING WATER CAN CARRY VEHICLES AWAY OR TURN THEM OVER, OR EVEN WASH ROADS AWAY. NEVER DRIVE THROUGH FLOOD WATERS. BE SAFE AND TURN AROUND, DONT DROWN. NOAA WEATHER RADIO ALL HAZARDS IS YOUR IMMEDIATE SOURCE FOR WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518402.